Unbiased sequential estimation of 1/p: settlement of a conjecture

Sinha, Bikas Kumar ; Bose, Arup (1985) Unbiased sequential estimation of 1/p: settlement of a conjecture Annals of the Institute of Statistical Mathematics, 37 (1). pp. 455-460. ISSN 0020-3157

Full text not available from this repository.

Official URL: http://www.springerlink.com/content/bh4n23u3070034...

Related URL: http://dx.doi.org/10.1007/BF02481113


We present a complete characterization of the class of (unbounded) sampling plans providing unbiased (sequential) estimation of the reciprocal of the Bernoulli parameterp. This settles a conjecture set forth by Sinha and Sinha (1975,Ann. Inst. Statist. Math.,27, 245-258) regarding the nature of such plans as sought out by Gupta (1967,Ann. Inst. Statist. Math.,19, 413-416). Incidentally, a special type of sampling plans (termed 'infinite-step generalizations of the inverse binomial plans'), studied by Sinha and Bhattacharyya (1982, Institute of Statistics Mimeo Series, Raleigh), are seen to play a central role in this study.

Item Type:Article
Source:Copyright of this article belongs to Springer-Verlag.
Keywords:Sequential Estimation; Bernoulli Parameter; Inverse Binomial Plans and their Generalizations
ID Code:5487
Deposited On:19 Oct 2010 12:09
Last Modified:25 Jan 2011 04:32

Repository Staff Only: item control page